# SDR CA030228010

- Difficulty date: February 21, 2003
- Submitted: April 14, 2003
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 1,785 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160CTM
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 175400122
- Condition: Cracked
- Location: Exhaust Sys
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) RT MUFFLER END PLATE CRACKED BEHIND RT FORWARD EXHAUST INLET (NR 1 CYLINDER). NOT LEAKING INTO HEAT MUFFLER. BARREL ALSO BULGED FORWARD SIDE NEAR OUTLET (USUAL PLACE). BOTH DAMAGES MAY HAVE BEEN CAUSED BY AFTER FIRING IN MUFFLER. MUFFLER HAS BEEN PREVIOUSLY REPAIRED ON OPPOSITE ENDPLATE. CRACK PROBABLY DUE TO METAL FATIGUE AND AGE.
